Alert archive / New York / Small Craft Advisories in 2011
Small Craft Advisory 10, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jan 30, 2011, 4:06 AM EST. It took effect at Jan 30, 2011, 4:00 PM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2011, 4:06 AM EST (09:06 UTC)
- In effect from
- Jan 30, 2011, 4:00 PM EST
- Expired
- Jan 31, 2011, 3:00 AM EST
- In force
- 11 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
830 WHUS71 KBUF 300906 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 406 AM EST SUN JAN 30 2011 LOZ043-044-301715- /O.NEW.KBUF.SC.Y.0010.110130T2100Z-110131T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 406 AM EST SUN JAN 30 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM EST MONDAY. * WINDS...NORTHWEST TO 20 KNOTS. * WAVES...3 TO 5 FEET IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
541 WHUS71 KBUF 301433 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 933 AM EST SUN JAN 30 2011 LOZ043-044-302245- /O.CON.KBUF.SC.Y.0010.110130T2100Z-110131T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 933 AM EST SUN JAN 30 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM EST MONDAY. * WINDS...NORTHWEST TO 20 KNOTS. * WAVES...3 TO 5 FEET IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
565 WHUS71 KBUF 302041 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 341 PM EST SUN JAN 30 2011 LOZ043-044-310445- /O.CON.KBUF.SC.Y.0010.110130T2100Z-110131T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 341 PM EST SUN JAN 30 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST MONDAY. * WINDS...NORTHWEST TO 20 KNOTS. * WAVES...3 TO 5 FEET IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
483 WHUS71 KBUF 310306 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1006 PM EST SUN JAN 30 2011 LOZ043-044-310800- /O.CON.KBUF.SC.Y.0010.000000T0000Z-110131T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1006 PM EST SUN JAN 30 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST MONDAY. * WINDS...NORTHWEST TO 20 KNOTS. * WAVES...3 TO 5 FEET IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SFM
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jan 30, 3:29 AM EST, 37 minutes earlier.
Area forecast discussion, Jan 30, 3:29 AM EST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
329 AM EST SUN JAN 30 2011
.SYNOPSIS...
COLD MOIST AIR LINGERING ACROSS THE REGION WILL GENERATE A FEW MORE
SNOW SHOWERS TODAY AND TONIGHT...ESPECIALLY TO THE SOUTH AND SOUTHEAST
OF LAKE ONTARIO. LOW PRESSURE MOVING NORTH FROM THE LOWER
MISSISSIPPI VALLEY WILL BRING SOME LIGHT SNOW TO THE AREA TUESDAY.
AS THE STORM CENTER GETS CLOSER ON WEDNESDAY...MORE WIDESPREAD
ACCUMULATING SNOW IS LIKELY.
&&
.NEAR TERM /THROUGH TONIGHT/...
THE BOUNDARY LAYER WINDS BACK MORE TO THE WEST NORTHWEST TODAY. THE
LATEST POINT SOUNDINGS SHOW DEEP MOISTURE IN THE LOWEST 5K FEET
INTERSECTING A REGION OF FAVORABLE SNOW GROWTH. BASED ON THIS TREND
OF COLD FLOW ALIGNED ALONG A GOOD STRETCH OF LAKE ONTARIO...WILL
MAINTAIN LIKELY POPS FOR SOME ACCUMULATING SNOW FROM EASTERN
WAYNE TO WESTERN OSWEGO COUNTY. STILL PLAN TO KEEP ACCUMULATIONS
BELOW ADVISORY CRITERIA FOR NOW...BUT THE COLD TEMPERATURES COULD
RESULT IN GREATER ACCUMULATIONS DUE TO HIGHER SNOW TO LIQUID
RATIOS. ELSEWHERE ACROSS THE AREA...WILL LEAVE IN LOW CHANCE POPS
FOR SCATTERED SNOW SHOWERS. INCREASING LOW LEVEL SHEAR AND
SUPPRESSIVE SUBSIDENCE WILL LOWER THE LAKE INDUCED POPS TO THE LOW
OR SLIGHT CHANCE RANGE LATER TONIGHT.
TEMPERATURES TONIGHT WILL RANGE THROUGH THE UPPER TEENS TO LOW 20S
FOR TODAY AS THE ARCTIC HIGH RIDGES EAST TOWARD THE LOWER LAKES. AS
SKIES PARTIALLY CLEAR AWAY FROM THE INFLUENCE OF THE LAKES...LOWS
TONIGHT WILL PLUMMET TO THE MID OR LOW SINGLE NUMBERS FOR MUCH OF
THE FORECAST AREA WITH BELOW ZERO READINGS FOR THE EASTERN LAKE
ONTARIO COUNTIES AND SOME VALLEYS OF THE SOUTHERN TIER.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
...SIGNIFICANT WINTER STORM LIKELY LATE TUESDAY AND WEDNESDAY...
THE RATHER QUITE PERIOD AT THE BEGINNING OF THE PERIOD WILL BE
SHORT-LIVED AS IT IS LOOKING INCREASING LIKELY THAT A SIGNIFICANT
WINTER STORM WILL AFFECT WESTERN AND CENTRAL NEW YORK FROM LATE
TUESDAY INTO WEDNESDAY.
EVEN BEFORE THIS HAPPENS...THE LEADING SHORTWAVE ENERGY SHEARING OUT
IN ADVANCE OF THE MAIN STORM SYSTEM WILL LIKELY BRING SOME
ACCUMULATING SNOWS TO THE AREA LATE MONDAY NIGHT INTO TUESDAY. MODEL
QPF FAIRLY CLOSE AND WE COULD BE LOOKING AT A GENERAL 1-3 INCH
ACCUMULATION.
THE MAIN STORM SYSTEM IS WELL DEFINED ON WATER VAPOR IMAGERY
SPINNING INTO NORTHERN CALIFORNIA EARLY THIS MORNING. THIS FEATURE
WILL DIG AROUND THE BASE OF A DEEPENING UPPER TROUGH OVER THE
WESTERN CONUS...TRACKING THROUGH THE SOUTHERN ROCKIES INTO THE
SOUTHERN PLAINS BY MONDAY NIGHT. AT THE SAME TIME...THE NORTHERN
STREAM SHORTWAVE WILL DIVE DOWN THROUGH THE CANADIAN ROCKIES INTO
THE NORTHERN PLAINS. THERE IS STILL SOME QUESTION ON HOW FAR SOUTH
THIS SYSTEM WILL DIG INTO THE CONUS...BUT NEARLY ALL THE
OPERATIONAL MODELS SUGGEST IT WILL BE SOUTH ENOUGH TO ALLOW FOR
SIGNIFICANT AMPLIFICATION OF THE UPPER TROUGH...WHICH WILL
EVENTUALLY STEER THE SOUTHERN STREAM STORM SYSTEM NORTHEAST INTO
THE OHIO VALLEY BY THE END OF THE PERIOD.
DOME OF ARCTIC AIR WILL BE IN PLACE AS HIGH PRESSURE DRAPES ACROSS
SOUTHEASTERN CANADA. PRECIPITATION TYPE AT THIS POINT DOES NOT
APPEAR TO BE IN QUESTION AND SHOULD BE ALL SNOW. CURRENT TRACK OF
THE SURFACE LOW WOULD BRING THE AXIS OF THE MODERATE/HEAVY
PRECIPITATION SHIELD RIGHT ACROSS WESTERN AND CENTRAL NEW YORK
ALONG THE STREGTHENING BAROCLINIC ZONE. THE BULLSEYE MAY EVEN BE
IN THE BUFFALO TO ROCHESTER CORRIDOR. ALTHOUGH THIS EVENT IS STILL
3 DAYS OUT...CONFIDENCE FOR A WIDESPREAD SIGNIFICANT SNOWFALL IS
RATHER HIGH DUE TO STRONG MODEL CONSENSUS. STILL A BIT FAR OUT FOR
A WATCH...THEREFORE WILL MAINTAIN A HEAVILY WORDED HWO.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
STRONG HIGH PRESSURE WORKS IN QUICKLY ON THURS BEHIND THIS SYSTEM
WITH NORTHERLY FLOW...BUT WILL STILL MAINTAIN CHC POPS S OF LK
ONTARIO. CLEAR SKIES THURS NT CAN LEAD TO A VERY COLD NIGHT....BUT
NOT SURE I WANT TO BUY THE MEX TEMPS OF -9 AT BUF FOR MINS. DID GO
DOWN CLOSER TO ZERO. PLENTY OF TIME TO LOOK AT THIS. RIDGE RIGHT
OVER AREA FRI...DRY AND COLD...BROUGHT CHC POPS FOR SNOW SHOWERS
BACK IN SAT PM AHEAD OF NEXT FRONT ALONG WITH MODERATING TEMPS...BUT
IT SHOULD BE NOTED THAT 12Z ECMWF BRINGS ANOTHER STRONG COASTAL UP
TOWARD NEW ENG SAT (BRUSHING US) AND YET ANOTHER THE FOLLOWING TUES.
AGAIN THESE BOTH APPEAR TO PASS TO OUR EAST AT THIS TIME BUT ITS A
LONG WAY OFF. GFS HINTS AT THESE BUT THEY ARE FURTHER OFFSHORE.
STAY TUNED.
&&
.AVIATION /09Z SUNDAY THROUGH THURSDAY/...
CIGS HAVE TEMPORARILY IMPROVED TO VFR ACROSS MOST AREAS...BUT THE
MOIST NORTHERLY FLOW IN THE WAKE OF THE DEPARTING LOW WILL DROP
CIGS TO MVFR LEVELS.
LOW LEVEL MOISTURE TRAPPED BENEATH AN INVERSION WILL MAINTAIN MAINLY
MVFR CIGS ON SUNDAY. ALSO EXPECT STEADIER SNOW SHOWERS TO FORM
SOUTHEAST OF LAKE ONTARIO LATE IN THE MORNING AND DURING THE
AFTERNOON AS THE NORTHWEST FLOW BECOMES ALIGNED THROUGH A DEEPER
LAYER. THE LAKE SNOW WILL NOT IMPACT THE MAIN TAF SITES.
.OUTLOOK...
SUNDAY NIGHT THROUGH MONDAY...MAINLY VFR IN SCT SNOW SHOWERS.
TUESDAY AND WEDNESDAY...MVFR TO IFR IN SNOW.
THURSDAY...IMPROVING TO VFR.
&&
.MARINE...
NORTHWEST WINDS WILL INCREASE SUFFICIENTLY TO DEVELOP 4 FOOT WAVES
ALONG THE SOUTH SHORE OF LAKE ONTARIO LATE THIS AFTERNOON THROUGH
THE EARLY OVERNIGHT HOURS. WILL HAVE A SMALL CRAFT ADVISORY TO COVER
THIS EVENT.
NORTHEAST WINDS AND WAVES ON LAKE ONTARIO WILL INCREASE LATE MONDAY
NIGHT INTO WEDNESDAY AS A DEVELOPING LOW LIFTS NORTH FROM THE LOWER
MISSISSIPPI VALLEY. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR
THE SOUTH SHORES OF LAKE ONTARIO DURING THIS PERIOD.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 3 AM EST
MONDAY FOR LOZ043-044.
&&
SYNOPSIS...WCH
NEAR TERM...WCH
SHORT TERM...TMA
LONG TERM...SFM
AVIATION...SFM
MARINE...WCHHazardous weather outlook, Jan 29, 5:36 AM EST, 22 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 536 AM EST SAT JAN 29 2011 NYZ019-020-085-301045- CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 536 AM EST SAT JAN 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. LOW PRESSURE PASSING JUST SOUTH OF THE REGION WILL BRING 2 TO 3 INCHES OF SNOW BY THIS EVENING. UNTREATED AND LESS TRAVELLED ROADS WILL BECOME SNOW COVERED AND RESULT IN POOR DRIVING CONDITIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A STRONG AREA OF LOW PRESSURE WILL APPROACH THE REGION ON WEDNESDAY AND MAY BRING A SIGNIFICANT SNOW EVENT WITH AN ACCUMULATION OF SEVERAL INCHES DURING WEDNESDAY AND WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>008-010>014-021-301045- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-ALLEGANY- 536 AM EST SAT JAN 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A STRONG AREA OF LOW PRESSURE WILL APPROACH THE REGION ON WEDNESDAY AND MAY BRING A SIGNIFICANT SNOW EVENT WITH AN ACCUMULATION OF SEVERAL INCHES DURING WEDNESDAY AND WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-301045- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 536 AM EST SAT JAN 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Nearby
Small Craft Advisories in New York, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.